Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

So EP said I can't do anything about it. I'm doomed ?

This is a 2nd thread , an update to an old one which I'm going to quote here :

" Hello everyone, I've been having heart palpitations since 10 years and now that I turned 31, I'm on a business trip since 45 days.

I've had dozens of ECG, Electrocardiography, MRI etc.. which ruled out any abnormal health structure. That was in 2008 . One doctor said that RVOT was the cause of my palpitations ( I get many everyday ). Another doc confirmed that I seem to have PVC/PACs RVOT randomly.

I went for a RF ablation ( cost $31,000 covered by insurance ) but unfortunately they were not detected so doctor advised to live with them as these are probably harmless and symptomatic only.
Since 3 days, I' ve been having terrible episodes of palpitations, stomach burning sensation, left chest pain ( stabbing that would come and go ) I feel like all my nerves or muscles are weak and cramped.
I feel nervous all the time. Sometimes palpitations ease when I sit down but if I go to bed I can't sleep as they start the minute I lay down and it comes and go as I change sleeping position. I also have this burning sensation moving in my back and left chest.

I feel like I'm about to die and it happened that when I think it's coming, I get an immense feeling of fear or adrenaline rush in my body which makes me feel like my heart is stopping and beating very slowly.
The last time I had them that bad was 7 years ago when I was on a business trip as long as this one ( longer than 3 weeks ). I do usually get palpitation episodes frenquently but not the terrifying one.
I was in perfect shape when I arrived 5 weeks ago as I could go out joggin, boxing etc.. but lately the minute I stand up and walk i get almost paralized from palpitations.

One last thing I noticed is that arousal/masturbation etc.. triggers palpitations immediately.
Also pressing on my stomach / end of my chest will trigger them
Am I having serious heart issues or it's anxiety? Can palpitations over time damage the heart structure ?  what do do ? I tried beta-blockers and Calcium chanel blockers in the past but nothing helped.
I'm returning to home country on Friday as this is affecting my work and life."



Now after 3 months here's the update :


I went to the US and now I'm back to home country. I did there many tests ( ECG/EKG 4 days holter + MRI + Echocardio + Stress test

Findings :

I have

- PVCs ( Bigeminy, Trigeminy ) and in couplets and triplets ~ 1200-1500 / day
- PACs ~ 400-600 / day
- Atrial Tach / SVT ~ 1000 / day

Doctor gave me Betablocker which did not help at all.

Echo result was excellent

Stress test is OK

I quit smoking 2 months ago and still cold turkey ~ that did change nothing.

MRI results turned to be a bit concerning but doctor wasn't : They found one micro-aneurysm in the Right Ventricular Outflow Tract but everything else is normal ( no ARVC/D )

He said this might be triggering the arrhythmia but it's not life threatening.

- Flecainide did not help. Isoptin did not help . Indreal/Nebilet did not help.


Now for the worst part... I am not a cather ablation cadidate. Why ? because doctor said that my PVCs and PCAs are multifocal. They are not from the same place and don't have a dominant pattern or morphology.

So what now ? I'm doomed ? seriously I'd rather die than live with this horrible nightmare that destroyed 4 relationships in my life and made me unable to travel to pursue my career
30 Responses
1124887 tn?1313758491
I'm going to be a bit mean (I'm sorry..) but your problem is not your palpitations, it's your anxiety. Anxiety is treatable even though your palpitations possible are not.

You do have some palpitations, but the number is not extremely high. There are many of us (also on this board) who have a far higher number and still live a normal life. My mom has on occations 5-10k PVCs daily. She went to a cardiologist, was told they are benign, accepted that and went on with her life. I envy that. Why did it happen? Because she doesn't suffer any anxiety disorder.

I have (I quote my Holter report) "a very low number of narrow complex ectopics (PACs)" and on occation they still freak me out. I'm beginning to understand that it's the anxiety which is the problem. You need to treat the root, not the symptoms.

What you need to do (I know it's not that easy) is to "detach" from your heart. Let it beat how it wants to. You can't do anything to control your heart (it controls itself) so trying to do so is meaningless. You already know that palpitations can't kill you (there is really no way they can). You seem obsessed about your heart and how it beats. Why? Do you think you can prevent your heart from stopping by controlling it? In the extremely unlikely case your heart stops, you are dead anyway, and you can't do anything about it even if you monitor your heart (oh crap, there it stopped, what am I supposed to do now?)

You can't control everything. You can't prevent an aircraft from crashing by monitoring turbulence and engine sounds, and you can't prevent your heart from stopping by monitoring it.

You say that you would rather die than living with your palpitations. I can understand that, but it is an irrational statement which more or less proves that your anxiety is the problem. If your problem would be fear of death in itself, you wouldn't. Your problem is that your anxiety symptoms (rather than palpitations) are so intense that you can't live with them.

There are lots of treatment options for anxiety. Medications might help. But more important, you need to detach from your heart and to let it beat just how it wants to. Your heart is no more interesting to control than your liver.
612551 tn?1450025775
COMMUNITY LEADER
Well said, my anxiety is minor but I take your pragmatism to "heart" - great advice.  My afib goes mostly unnoticed, lucky part of bad luck in my case.
Avatar universal
Thanks guys. The problem is that I've been on Xanax and it did help a lot but only when I'm doing nothing. So when I'm idle or sitting or resting, there is no arrhythmia but imagine that... I can't have a proper sexual life. Anytime during intercourse I get those very nasty PVCs that push me to pause and take a minute break. They then stop, and come back if I resume.

I started exercising everyday and I can run for 20 mins non stop and I feel nothing. Only when I rest, they start and wont stop for few hours.

When I said i'd rather die, I meant that my life isn't about feeling some weird beats that are annoying no. I don't mind having PACs as I find them annoying a bit but controllable. SVT is also OK for me but the PVCs are really disturbing. I feel my head is about to explode, sometimes about to faint / chest discomfort / shortness of breath that comes and ago every couple of seconds.

here's a screenshot of the ECG report :

https://i.gyazo.com/c93b58d65a82e7f0e3c4bf219bbc9819.jpg

Also what's about that one micro-aneurysms in the Right Ventricular Outflow Tract ?  Doctor said it might be what's causing all my arrhythmia but can't do anything about it. He refused to say that my heart structure is completely normal but also said it's not abnormal.

Thanks again guys.

1124887 tn?1313758491
It clearly sounds like your ectopics have some adrenergic cause, if they are worsened during stress and intercourse but not during running. Beta blockers should help, but often they are given in too low dose.

If you have tried Toprol or similar beta blockers in doses of 10-50 mg/day, you haven't tried beta blockers properly. Some people, but not everyone, get an effect from a dose this low. How high was your dose?

Also, Sotacor is a possibility. It is a beta blocker with additional antiarrhythmic properties.

If your average heart rate is 91, you probably tolerate a high dose. Ask your doctor?
Avatar universal
Doctor initially suggested Concor ( Bisoprolol ) but my Father who happens to be a surgeon ( urologist ) refused it due to many side effects and  erectile dysfunction symptoms.

I'm on Nebilet ( 5mg/day ) that doctor said that it should be very effective but it's doing literally nothing.

Also my blood pressure goes up to 160/100 when I stand up to take it at the check-up room. 1 minute later it's 130/88

1124887 tn?1313758491
Sounds like you have an exaggerated adrenaline response. My doctor prescribed Metoprolol 100 mg and told me to increase the dose to a point where I had effect but not unbearable side effects. At 100-200 mg I have good effect. I've even tried as high as 300 mg.

Nebivolol is not used to treat arrhythmias.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.